Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching treatment
Sep 22, 2004

Iam on 3tc,kelatra, zerit and have developed lipodotrophy, now my Dr wants to put me on Novir and imvarase. How are those drugs and what side effects should I expect?

Response from Dr. Henry

Norvir and Invirase are both protease inhibitors (like Kaletra) and in fact are sometimes use with Kaletra (which already contains the ritonavir). There has been renewed interest in using HIV regimens which omit NRTIs or the thymidine analog NRTIs (such as zerit-D4T or AZT) in order to perhaps avoid some of the problems possibly due to mitochondrial toxicity. Data is still limited on the success of that appraoch but it has worked in some patients. KH



Previous
Being tired
Next
Viral suppression-Virus strength & Drug holiday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement